Hail, Clinton
- When
- July 22, 5:52 PM CST
- Where
- Clinton County, Carlyle
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.617, -89.367
A storm spotter reported 1 inch hail in Carlyle.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 22, 4:00 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 500 PM CDT THU JUL 22 2004 .DISCUSSION... HEAT ADVSRY CRITERIA STRUGGLED TO BE MET ACRS CNTRL MO AND ERN OZARKS THIS AFTN. SHOWING NO SIGNS OF BEING REACHED...SO WL CANCEL HEAT ADVSRY ERL FOR THESE AREAS...OTRW...WL ALLOW TO EXPIRE AT 00Z FOR RMNDR OF ADVSRY...INCL STL METRO AND SWRN IL. CURRENTLY AND FOR TNGT...NMRS BDRYS EXIST ACRS FA ATTM. FIRST CAME THRU MUCH OF FA THIS MRNG FM MCS OVR SRN IA AND RESIDES OVR SERN MO...WHILE OTRS ARE FEEDING OFF OF CURRENT CONVECTION IN SWRN IL. STILL ANOTR HAS SETTLED JUST S OF I-70 CORR. MAIN BDRY/CDFNT STILL IS TO OUR N IN EXTRM SRN IA. HI LVLS OF MOISTURE/INSTABILITY WL EXIST ACRS NRN/CNTRL PRTNS OF FA THRU TNGT AND THEREFORE KEY WL BE IDENTIFYING BDRYS. BELIEVE THE TWO BDRYS THAT WL PLAY THE BIGGEST ROLE ARE THE ONE JUST S OF I-70 CORR AND MAIN FNT. COMBINED WITH WK UPR LVL DISTURBANCES MOVG THRU LATE TNGT ACRS CNTRL THIRD OF FA... SAW NO REASON TO DISAGREE WITH LKLY POPS FOR NRN TWO THIRDS OF FA. RETAINED CHC FOR SRN THIRD. MOS TEMPS LOOKED IN BALLPARK. 12Z MDLS ADVERTISE W-E ZONAL FLO CONTG ACRS CNTRL CONUS THRU WKND BFR STG S/WV MOVS INTO AREA ERL NXT WK. SERIES OF WK S/WVS WL MOV THRU NXT FEW DAYS...MAINLY DURG FRI...AND THEN AGAIN ACRS SRN FA ON SAT. ON SFC FEATURES...CDFNT WL PUSH THRU MOST OF FA TNGT AND THEN SLOW DOWN ACRS SRN FA FOR FRI BUT EVENTUALLY PUSH THRU. UNUSUALLY STG CANADIAN HI PRES WL THEN SLOLY BLD IN FRI NGT THRU THE WKND DOMINATING THE WX SCENE. GFS SEEMS TO HV SLGTLY BTR HANDLE ON UPR LVL DISTURBANCES AND TENDED TO FLW ITS SOLN MORE...WHICH WL KP PCPN CHCS ACRS CNTRL/SRN PRTNS OF FA LONGER...THRU SAT. HV REMOVED THUNDER PSBLTYS AFT FRI AFTN AS INSTABILITY RPDLY DECR AND HI PRES BLDS IN. FRONTOGENESIS INTERSECTING NRN EDGE OF DP MOISTURE WAS MAIN RSNG FOR KPG PCPN CHCS THRU FRI NGT/SAT...ESP IN SRN FA. OTRW MAIN STORY WL BE UNUSUALLY COOL TEMPS FOR LATE JULY. MOS SEEMS TO HV GOOD HANDLE ON STRENGTH OF HI PRES...AS CLOSE TO 1030MB HI BLDS SWD TWDS MID MS VLY...AND THEREFORE BOUGHT ITS FCST OF MID-UPR 50S FOR FRI NGT THRU MON NGT. IF THIS IS CORRECT...RECORD LOWS MAY FALL. FOR THE EXTDD PD (SUN NGT - THU)...MAIN STORY FOR THIS PD WL BE THE PROLONGED PD OF BLO NORMAL TEMPS...AT THE CLIMATOLOGICALLY HOTTEST TIME OF THE YR. ALL MED RANGE MDLS ARE AT A CONSENSUS THAT A LRG AND UNUSUALLY STG CANADIAN SFC HI PRES WL DOMINATE MUCH OF THE MID MS VLY THRU WED...WHEN IT WL MOV OFF TO THE E...SIGNALLING A RTRN TWDS SEASONABLE LATE JULY TEMPS. MDLS HV BEEN SHOWING THIS FOR SVRL RUNS NOW AND CAN WITH RSNBL CONFIDENCE FCST THESE COOL TEMPS...CLOSE TO GFSX MOS VALUES. THE OTR FCST PROB THIS PD WL BE REX-BLCKD S/WV THAT WL SLOLY MEANDER ITS WAY THRU THE MID MS VLY DURG THE ERL PART OF THIS PD (SUN NGT THRU TUE)...EVENTUALLY TURNING NEWD INTO THE GRTLKS RGN BY WED/THU. INITIAL SFC FNT WHICH PLOWED THRU DAYS BFR WL HV SCOURED OUT MUCH OF THE MOISTURE...BUT NWRN EXTREMITY OF MOISTURE AT MID LVLS XPCTD TO LINGER ACRS SRN MO/SRN IL WITH PWATS IN EXCESS OF 1.5. THIS MOISTURE MAY PLAY A ROLE IN SHRA DVLPMT SUN NGT THRU TUE ACRS EXTRM SRN/ERN PRTNS OF FA AS MID LVL S/WV MOVS ACRS FA INTERSECTS WITH THIS RESIDUAL MOISTURE AND GETS MORE ORGANIZED WITH SFC WAVE DVLPG ALG FNTL BDRY TO OUR S AND TRACKING NEWD INTO OH VLY. WHAT DOES DVLP ON BACKSIDE OF THIS SFC LO...OUR AREA WL BE NEAR THE BACKEDGE OF...SO FOR NOW ONLY HV SLGT CHC POPS. INTRSTG TO NOTE THAT MOST RECENT 12Z GFS RUN IS MORE AGGRESSIVE WITH DVLPG CLOSED LO JUST TO THE N OF FA ERL NXT WK. GIVEN THIS IS THE FIRST RUN OF ADVERTISING THIS...AND CLIMO STGLY AGAINST IT...WL DISREGARD FOR NOW. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVSRY TIL 7 PM FOR STL METRO AREA. IL...HEAT ADVSRY TIL 7 PM FOR STL METRO AREA AND SOUTHWEST IL. && TES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 647 PM CDT THU JUL 22 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 647 PM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. NUMEROUS BOUNDARIES WILL INTERSECT HIGH LEVELS OF MOISTURE AND INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS TONIGHT. DURING THE EVENING HOURS...INSTABILITY WILL BE HIGH ENOUGH TO ENABLE SOME STORMS TO REACH SEVERE LIMITS. PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THE TRAINING NATURE OF THUNDERSTORMS NEAR THE INTERSTATE 70 CORRIDOR THIS EVENING WILL INCREASE THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES ARE POSSIBLE OVER A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 S ALBERS 38.52N 89.62W
07/22/2004 0.88 INCH CLINTON IL TRAINED SPOTTER
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL HOYLETON 38.45N 89.27W
07/22/2004 0.75 INCH WASHINGTON IL LAW ENFORCEMENT
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL RICHVIEW 38.38N 89.18W
07/22/2004 0.88 INCH WASHINGTON IL TRAINED SPOTTER
DIME TO NICKLE SIZE NEARLY COVERING THE GROUND IN
RICHVIEW.
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 4 S GERMANTOWN 38.49N 89.54W
07/22/2004 0.88 INCH CLINTON IL TRAINED SPOTTER
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG RICHVIEW 38.38N 89.18W
07/22/2004 WASHINGTON IL TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN IN THE TOWN OF RICHVIEW AT
522 PM CDT. ONE HOME WAS DAMAGED BY THE TREES.
&&
PRZYBYLINSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 4 S GERMANTOWN 38.49N 89.54W
07/22/2004 0.88 INCH CLINTON IL TRAINED SPOTTER
MEASURED WIND GUSTS OF 60 MPH.
&&
PRZYBYLINSKIThe St Louis radar (KLSX), 115 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
1 hail. Local standard time, as filed.
A storm spotter reported 1 inch hail in Carlyle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411000.